MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PG PRO 18G 8CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PG PRO 18G 8CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "attempting to insert power glide and patient complaining of unusual pain upon insertion.Unable to advance needle due to feeling resistance upon insertion.Removed device and upon further inspection the catheter appeared to be cut short and not tapered onto needle." (b)(6) 2022 - the tip of the catheter of the returned device appeared deformed.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficulty inserting the powerglide was confirmed; however, the root cause was not identified.The product returned for evaluation was one 18ga x 8cm powerglide pro midline catheter assembly.Blood residue was observed throughout the sample.The catheter was received fully assembled.The tip of the catheter appeared deformed.Microscopic inspection of the catheter confirmed tip deformation.The tip of the catheter flared away from the needle shaft.The catheter region opposite the flared portion appeared properly formed.The flared catheter tip appeared consistent with the reported difficulty/pain during device insertion; however, it could not be determined precisely when/how the catheter tip was damaged.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include improper tip formation during manufacture and damage occurring during attempted device placement due to attempted advancement against resistance.A lot history review (lhr) of refx0033 showed no other similar product complaint(s) from this lot number.

Brand Name
DOT PG PRO 18G 8CM FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14465070
Report Number3006260740-2022-01887
Device Sequence Number17292264
Product Code FOZ
UDI-Device Identifier00801741110658
UDI-Public(01)00801741110658
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF218081
Device Lot NumberREFX0033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2022
Initial Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown